Oklahoma, 2008Tornado and Flash Flooding in Oklahoma, April 23, 2008
April 23, 2008 · NWS TSA · 26 events in 15 counties and zones
Severe thunderstorms occurred across eastern Oklahoma during the afternoon and evening hours on the 23rd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $45,000
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms occurred across eastern Oklahoma during the afternoon and evening hours on the 23rd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 23, 1:49 PM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 23, 1:49 PM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
249 PM CDT WED APR 23 2008
.DISCUSSION...
SEVERE WEATHER AND HEAVY RAINFALL CONCERNS HIGHLIGHT THE FORECAST
OVER THE NEXT 24 HOURS.
A VERY MUDDLED SURFACE PATTERN EXISTS OVER THE SRN PLAINS...WITH A
WEAK STATIONARY FRONT NOTED NEAR THE RED RIVER AND A CONVECTIVELY
INDUCED BOUNDARY STRETCHED ACROSS SRN KS INTO SRN MO. THE BULK OF
THE CONVECTION HAS REMAINED TO OUR W AND N THROUGH
MID-AFTERNOON...BUT WE/RE BEGINNING TO SEE SCATTERED DEVELOPMENT
OVER ERN OK AND WRN AR WHERE THE ATMOSPHERE HAS BECOME QUITE UNSTABLE
AND UNCAPPED. AS SYNOPTIC-SCALE LIFT INCREASES AHEAD OF THE
APPROACHING MID-LEVEL SHORTWAVE (CURRENTLY MOVING INTO THE TX
PANHANDLE)...CONVECTION IS EXPECTED TO EXPAND IN COVERAGE ACROSS ERN
OK THIS EVENING. THIS ACTIVITY SHOULD BE MAINTAINED BY A
STRENGTHENING 40-50KT SLY/SWLY LOW-LEVEL JET...WITH CONVECTION
EVENTUALLY DEVELOPING INTO NW AR LATE THIS EVENING AND OVERNIGHT.
FORECAST CONVECTIVE PARAMETERS SUGGEST THAT THESE STORMS WILL HAVE
THE POTENTIAL TO PRODUCE LARGE HAIL LATE THIS AFTERNOON AND INTO THE
EVENING...ALTHOUGH FOCUS MAY SHIFT TO MORE OF A HEAVY RAINFALL
SCENARIO OVERNIGHT. BOTH THE GFS AND NAM ARE SUFFERING FROM
CONVECTIVE FEEDBACK...WITH THE GFS CONSISTENT IN BLOWING UP A QPF
BULLSEYE OVER SE OK WHILE THE NAM IS FARTHER N ACROSS NE OK. THESE
FEEDBACK SIGNALS...HOWEVER...ARE OFTEN INDICATIVE OF THE POTENTIAL
FOR HEAVY RAINFALL...ESPECIALLY IF SEEN IN SUBSEQUENT RUNS. GIVEN
THE STRONG LOW-LEVEL JET AND GRADUALLY INCREASING PRECIPITABLE WATER
VALUES...WON/T BE SURPRISED TO SEE THE ACTIVITY DEVELOP INTO ONE OR
MORE MCS/S AND THEY TRACK ACROSS THE FORECAST AREA. HIGHEST FLASH
FLOOD POTENTIAL WILL BE ACROSS FAR NE OK AND NW AR WHERE FLASH FLOOD
GUIDANCE VALUES ARE THE LOWEST (AND HPC QPF GUIDANCE THE
HIGHEST)...BUT WENT AHEAD WITH A FLASH FLOOD WATCH FOR THE ENTIRE
AREA TONIGHT THROUGH THURSDAY MORNING GIVEN THE UNCERTAINTY WHERE
THE HEAVY RAINFALL WILL EVENTUALLY MATERIALIZE.
THUNDERSTORMS SHOULD BE EXITING NW AR BY MID-LATE MORNING ON
THURSDAY. DROPPED POPS DOWN TO SLIGHT CHANCE BY THE AFTERNOON...AS
THE ATMOSPHERE WILL LIKELY REMAIN CAPPED.
MODELS CONSISTENT WITH TIMING OF NEXT COLD FRONT...WHICH SHOULD
APPROACH THE REGION FRIDAY MORNING AND QUICKLY MOVE THROUGH BY
FRIDAY AFTERNOON. WOULD EXPECT CONVECTION TO DEVELOP NEAR THE
FRONTAL BOUNDARY...AND SEVERE WEATHER APPEARS POSSIBLE...ESPECIALLY
OVER SE OK/WRN AR WHERE BETTER MOISTURE WILL RESIDE.
EXTENDED...SATURDAY THROUGH WEDNESDAY
ECMWF/GFS IN GOOD AGREEMENT THAT BROAD CYCLONIC FLOW WILL DEVELOP
OVER MUCH THE PLAINS INTO THE OH/TN/MS RIVER VALLEYS OVER THE
WEEKEND. THIS WILL DRIVE A COLD FRONT ACROSS THE AREA SATURDAY NIGHT
INTO SUNDAY...WITH COOLER AND DRIER WEATHER EXPECTED FOR
SUNDAY/MONDAY. A WARMING TREND WILL ENSUE THROUGH THE MIDDLE OF NEXT
WEEK AS MID-LEVEL HEIGHTS RISE AND SLY FLOW RETURNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 65 82 66 75 / 80 30 20 30
FSM 64 81 63 74 / 80 60 10 50
MLC 66 82 66 75 / 90 20 10 40
BVO 63 81 63 73 / 80 30 20 30
FYV 61 77 61 71 / 90 70 10 50
BYV 61 75 62 70 / 90 80 10 50
MKO 63 80 65 74 / 90 50 10 40
MIO 62 80 64 71 / 80 50 20 40
F10 65 81 65 74 / 80 30 10 40
HHW 65 82 65 77 / 90 30 10 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM WEDNESDAY TO NOON THURSDAY FOR
OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
OKZ076.
AR...FLASH FLOOD WATCH FROM 7 PM WEDNESDAY TO NOON THURSDAY FOR
ARZ001-ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...03
LONG TERM....18Hazardous weather outlook, Apr 22, 4:05 PM CST, 23 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT TUE APR 22 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 PM CDT TUE APR 22 2008
...ONGOING SEVERE THUNDERSTORMS WILL CONTINUE THIS EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTHEAST AND EAST CENTRAL OKLAHOMA
AND WEST CENTRAL ARKANSAS.
DISCUSSION...
A COLD FRONT WAS LOCATED FROM NEAR SULPHUR SPRINGS IN FAR
NORTHWEST ARKANSAS...TO TAHLEQUAH...TO PAULS VALLEY OKLAHOMA. SEVERE
THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND JUST AHEAD OF THE COLD
FRONT A VERY MOIST AND UNSTABLE ATMOSPHERE. CAPE VALUES OF 3000 TO
4000 J/KG REMAIN OVER THIS REGION. WITH FORCING ALONG THE COLD
FRONT AND A CONTINUED WEAKENING OF THE CAP...SEVERE THUNDERSTORMS
WILL CONTINUE THROUGH THE EVENING HOURS...PRIMARILY SOUTHEAST OF A
BENTONVILLE...TO TAHLEQUAH...TO OKEMAH LINE. LARGE HAIL AND
DAMAGING DOWNBURST WINDS WILL BE THE PRIMARY THREATS WITH THIS
ACTIVITY. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL ALSO BE
POSSIBLE NORTH OF THE FRONT ALONG BOUNDARIES FROM THIS MORNINGS
CONVECTION. WITH CAPE VALUES ACROSS NORTHEAST OKLAHOMA OF 1000 TO
2000 J/KG...LARGE HAIL WILL BE THE PRIMARY THREAT WITH ANY STORMS
IN THIS AREA.
WITH WET SOIL CONDITIONS ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS...FLASH FLOODING WILL ALSO BE A CONCERN WITH
ANY SLOW MOVING STORMS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED THROUGH EVENING HOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE FRONTAL BOUNDARY WILL RETURN NORTH AS A WARM FRONT WEDNESDAY
AND WEDNESDAY NIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES OUR
AREA FROM THE WEST. THUNDERSTORMS WILL BECOME MORE WIDESPREAD
WEDNESDAY THROUGH THURSDAY IN ASSOCIATION WITH THE FRONT AND UPPER
LEVEL DISTURBANCE. THESE STORMS WILL POSE BOTH A SEVERE WEATHER
AND HEAVY RAINFALL THREAT. A COLD FRONT WILL MOVE ACROSS THE AREA
FRIDAY CONTINUING THE CHANCE OF THUNDERSTORMS. ONCE AGAIN...A FEW
OF THESE STORMS MAY BE SEVERE BUT A WIDESPREAD SEVERE WEATHER
OUTBREAK DOES NOT APPEAR LIKELY. THE ACTIVE WEATHER PATTERN WILL
CONTINUE THROUGH THE WEEKEND WITH ANOTHER COLD FRONTAL PASSAGE.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD PLAN ON AN ACTIVE WEEK AND MULTIPLE
ACTIVATIONS. CONTINUE TO MONITOR THE LATEST FORECAST INFORMATION
FOR ADDITIONAL DETAILS ON THE SEVERE WEATHER AND HEAVY RAIN
POTENTIAL.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Apr 23, 2:20 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT WED APR 23 2008
OKZ066-232100-
OKMULGEE OK-
320 PM CDT WED APR 23 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL OKMULGEE
AT 320 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WILSON...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...LIBERTY...OKMULGEE...DEWAR...SCHULTER...
MORRIS...PRESTON...BEGGS...BALD HILL...HECTORVILLE AND WILSON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3586 9580 3545 9588 3546 9608 3555 9608
3556 9610 3586 9612
TIME...MOT...LOC 2020Z 188DEG 19KT 3554 9602Special weather statement, Apr 23, 2:56 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
356 PM CDT WED APR 23 2008
OKZ054-060-064-066-232200-
CREEK OK-OKMULGEE OK-OSAGE OK-TULSA OK-
356 PM CDT WED APR 23 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
OKMULGEE...SOUTHEASTERN OSAGE...EASTERN CREEK AND TULSA
AT 356 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS
ACROSS SOUTHERN TULSA AND OKMULGEE COUNTIES...MOVING NORTH AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...TULSA...
LIBERTY...GRAY...OKMULGEE...SCHULTER...PRESTON...BEGGS...BALD HILL...
HECTORVILLE...SAND SPRINGS...BIXBY...JENKS...OWASSO...GLENPOOL...
SPERRY...SLICK...MOUNDS...KIEFER...KELLYVILLE AND SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3579 9581 3548 9590 3560 9619 3564 9619
3564 9627 3566 9631 3631 9625 3635 9582
TIME...MOT...LOC 2056Z 182DEG 26KT 3581 9608Special weather statement, Apr 23, 3:25 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
425 PM CDT WED APR 23 2008
OKZ057-058-232230-
CRAIG OK-OTTAWA OK-
425 PM CDT WED APR 23 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CRAIG AND NORTHWESTERN OTTAWA
AT 425 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES WEST OF CENTRALIA TO 6 MILES EAST OF
VINITA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MIAMI...COMMERCE...AFTON...
NARCISSA...OTTAWA...PEORIA...QUAPAW...CARDIN...VINITA...CENTRALIA...
HOLLOW...PYRAMID CORNERS...BLUEJACKET...CENTRAILIA AND WELCH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3698 9460 3697 9460 3667 9494 3667 9499
3663 9499 3657 9505 3676 9544 3681 9543
3700 9527
TIME...MOT...LOC 2125Z 241DEG 26KT 3679 9542 3662 9504Special weather statement, Apr 23, 3:43 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
443 PM CDT WED APR 23 2008
OKZ069-232245-
ADAIR OK-
443 PM CDT WED APR 23 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
ADAIR
AT 443 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MARIETTA...MOVING NORTH AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...STILWELL...BARON...CHRISTIE...
PROCTOR...WESTVILLE...BALLARD...WATTS AND MARIETTA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3617 9456 3612 9456 3611 9454 3578 9449
3579 9479 3616 9480
TIME...MOT...LOC 2143Z 159DEG 21KT 3588 9467Special weather statement, Apr 23, 3:51 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
451 PM CDT WED APR 23 2008
ARZ019-029-232245-
CRAWFORD AR-SEBASTIAN AR-
451 PM CDT WED APR 23 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
SEBASTIAN
IN NORTHWEST ARKANSAS
SOUTHWESTERN CRAWFORD
AT 451 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
EAST OF HARTFORD...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...CONCORD...CROSSROADS...MILL
CREEK...FORT SMITH...HARTFORD...HACKETT...GREENWOOD...BARLING...
LAVACA...ARKOLA...HUNTINGTON...MIDLAND...DAYTON...WITCHERVILLE...
BURNVILLE...JENSON...EXCELSIOR...MANSFIELD...BONANZA...JENNY LIND...
RYE HILL...BLOOMER...CENTRAL CITY...VAN BUREN...KIBLER AND SHIBLEY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3548 9409 3507 9420 3507 9423 3504 9421
3501 9422 3499 9444 3533 9445 3548 9443
TIME...MOT...LOC 2151Z 182DEG 19KT 3505 9433Special weather statement, Apr 23, 3:52 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
452 PM CDT WED APR 23 2008
OKZ054>056-060-061-232245-
NOWATA OK-OSAGE OK-ROGERS OK-TULSA OK-WASHINGTON OK-
452 PM CDT WED APR 23 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN ROGERS...WESTERN NOWATA...WASHINGTON...NORTHEASTERN
OSAGE AND NORTHERN TULSA
AT 452 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTH OF VERA...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WANN...AVANT...WOLCO...HULAH...
SKIATOOK...COLLINSVILLE...BARTLESVILLE...VERA...RAMONA...OCHELATA...
DEWEY AND COPAN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3696 9613 3697 9564 3636 9577 3636 9605
TIME...MOT...LOC 2152Z 190DEG 17KT 3644 9588Event by event
17 hail, 4 thunderstorm wind, 4 flash flood, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Latimer
- When
- April 23, 4:03 PM CST
- Where
- Latimer County, 12 mi E of Yanush
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.700, -95.109
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Hail, Latimer
- When
- April 23, 4:03 PM CST
- Where
- Latimer County, 12 mi E of Yanush
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.700, -95.109
Hail, Le Flore
- When
- April 23, 4:05 PM CST
- Where
- Le Flore County, 1 mi SSW of Talihina
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.737, -95.057
Hail, Washington
- When
- April 23, 4:05 PM CST
- Where
- Washington County, 2 mi S of Ochelata
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.571, -95.980
Thunderstorm Wind, Le Flore
- When
- April 23, 4:05 PM CST
- Where
- Le Flore County, 1 mi SSW of Talihina
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 34.737, -95.057
Thunderstorm winds estimated at 80 miles an hour blew down trees and power lines and destroyed a barn.
Hail, Latimer
- When
- April 23, 4:10 PM CST
- Where
- Latimer County, 6 mi S of Bengal
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.743, -95.070
Tornado, Osage
- When
- April 23, 4:25 PM CST to 4:26 PM CST
- Where
- Osage County, 8 mi NE of Barnsdall
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- Emergency Manager
- Coordinates
- 36.652, -96.068
Multiple storm spotters reported a tornado over open country.
Hail, Washington
- When
- April 23, 4:31 PM CST
- Where
- Washington County, 2 mi S of Ochelata
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.571, -95.980
Hail, McIntosh
- When
- April 23, 5:00 PM CST
- Where
- McIntosh County, Eufaula
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.280, -95.580
Hail, Pittsburg
- When
- April 23, 5:00 PM CST
- Where
- Pittsburg County, 10 mi ENE of Canadian
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.225, -95.486
Flash Flood, Adair
- When
- April 23, 5:00 PM CST to 7:00 PM CST
- Where
- Adair County, 3 mi NE of Stilwell to 5 mi E of Stilwell
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.851, -94.592
Heavy rain caused water to flow over a bridge on Highway 51.
Hail, McIntosh
- When
- April 23, 5:20 PM CST
- Where
- McIntosh County, 2 mi S of Checotah
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.401, -95.520
Hail, Sequoyah
- When
- April 23, 5:40 PM CST
- Where
- Sequoyah County, Mc Key
- Measured
- 0.88 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.480, -94.880
Thunderstorm Wind, Choctaw
- When
- April 23, 5:40 PM CST
- Where
- Choctaw County, Hugo
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 34.020, -95.520
Thunderstorm winds estimated at 70 miles an hour blew down a tree. The tree fell on a car.
Flash Flood, Craig
- When
- April 23, 5:42 PM CST to 7:00 PM CST
- Where
- Craig County, 9 mi SE of Vinita to 13 mi S of Vinita
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.558, -95.035
Heavy rain caused street flooding in the Ketchum area.
Hail, Sequoyah
- When
- April 23, 5:45 PM CST
- Where
- Sequoyah County, Mc Key
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.480, -94.880
Hail, Muskogee
- When
- April 23, 6:00 PM CST
- Where
- Muskogee County, 1 mi E of Taft
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 35.770, -95.512
Thunderstorm Wind, Cherokee
- When
- April 23, 6:00 PM CST
- Where
- Cherokee County, Cookson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 35.700, -94.970
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Hail, Adair
- When
- April 23, 6:06 PM CST
- Where
- Adair County, 3 mi SW of Bunch
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.649, -94.808
Flash Flood, Adair
- When
- April 23, 7:00 PM CST to 10:00 PM CST
- Where
- Adair County, 10 mi N of Stilwell to 6 mi W of Stilwell
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.965, -94.630
Numerous county roads were flooded and closed.
Hail, Pawnee
- When
- April 23, 7:30 PM CST
- Where
- Pawnee County, Ralston
- Measured
- 0.75 in hail
- Reported by
- Post Office
- Coordinates
- 36.500, -96.720
Hail, Osage
- When
- April 23, 7:50 PM CST
- Where
- Osage County, Foraker
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.870, -96.550
Hail, Creek
- When
- April 23, 9:15 PM CST
- Where
- Creek County, 1 mi W of Drumright
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 35.980, -96.618
Golfball size hail damaged homes and automobiles.
Hail, Creek
- When
- April 23, 9:15 PM CST
- Where
- Creek County, 1 mi N of Drumright
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.995, -96.600
Hail, Pawnee
- When
- April 23, 9:24 PM CST
- Where
- Pawnee County, Terlton
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.180, -96.480
Flash Flood, Nowata
- When
- April 23, 9:30 PM CST to 10:00 PM CST
- Where
- Nowata County, 2 mi N of Nowata to 2 mi W of Nowata
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.729, -95.630
Heavy rain caused severe street flooding. Water entered some homes.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, April 23 to 24, 2008$1.7 million · EF2 · 69 events
- Tornadoes and Hail in Texas, April 23, 2008$180,000 · EF1 · 35 events
- Hail in Nebraska, April 23, 2008$750,000 · 2 in hail · 13 events
- Tornado in Nebraska, April 23, 2008$300,000 · EF1 · 1 event
- Flash Flood and Hail in Kansas, April 23, 20081 injured · $85,000 · 1.75 in hail · 27 events
- Flash Flooding and Hail in Arkansas, April 23, 2008$250,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Oklahoma, April 23, 2008$113,000 · 1.5 in hail · 21 events
- Hail in Kansas, April 23, 2008$187,000 · 1.25 in hail · 4 events
- Hail and Lightning Strike in Missouri, April 23, 2008$100,000 · 1 in hail · 4 events
- Tornadoes and Flash Flood in Texas, April 23, 2008$32,000 · EF0 · 23 events
- Hail in Nebraska, April 23, 2008$15,000 · 2 in hail · 25 events
- Hail and Damaging Winds in Texas, April 23, 2008$34,000 · 63 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 92299, 92300, 92301, 92302, 92303, 92304, 95928, 92305, 92307, 92308, 92310, 92314, 92316, 98420, 92318, 92319, 92320, 92321, 92322, 92323, 92324, 92325, 92326, 92327, 92328, 92329.